News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Spotting after Morning After Pill to be expected?


 roadrunner - Fri May 29, 2009 9:06 pm

Hello,
I am a 25 year old with no GYN medical problems. I was on birth control pills (orthotricyclen) previously. I started taking antibiotics (for acne. no longer taking) for 3 months and at this time I stopped taking my bcp. About 2 weeks ago a condom broke and I took the 2 morning after pills as directed. The next day I started back on my birth control pills. This week, which is 2 weeks from taking the pill, I started spotting a little dark brownish color. However, tonight I started spotting a brighter red color. I'm having a some abdominal pain/stomach unease that is mostly centralized. I wanted to know if this was to be expected especially since I started taking my birth control pills after taking the morning after pill? Thanks to anyone who can advise!
 Debbie Miller, RN - Sun Jun 07, 2009 6:28 pm

User avatar Hello,
This is a very common response to plan B, which is a very strong hormone. I would not be concerned and chances are it will resolve without intervention. It can upset your cycles and take a few months to regulate again. Don't be worried about this side effect.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here